Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Taken Cipro for UTI infection. Worried about its toxicity

Dear expert, I have just finished a treatment with cipro (1000 mg/day) for a minor UTI infection without any side effects 2 days ago. I am an active athlete (tennis, gym) and having found out all the serious side effects which can appear even after the treatment has been finished, especially the tendon problems I am really concerned about if I may do sports or not. I also suffer from a chronic urticaria (around 2 months) and I am trying to get rid of the toxins in the body and help my immune system . Now I have found out about the toxicity of cipro and it really worries me. I would really appreciate your opinion. Thank you, Stefan
Asked On : Sun, 2 Sep 2012
Answers:  1 Views:  126
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Welcome to HealthCareMagic,
Though Cipro can cause damage to Tendons, but it is not a rule. Adverse reactions are mostly mild to moderate only. Severe adverse effects can occur occasionally. If you are not feeling any problems with your joints or tendons, you shouldn't worry. If exercise/games cause any problem to your joints & tendons, consult an Orthopedic Surgeon for examination and opinion. For urticaria you should get Stool, TEC & VEC test done and consult a Skin Specialist.
Hope you found my response to your query informative and helpful.
With good wishes,
Dr.Chandra Shekhar Sharma
Answered: Sun, 2 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor